Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 21, 2015, 2:04 PM EDT for Talbot County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2015, 2:04 PM EDT (18:04 UTC)
- Expired
- Jun 21, 2015, 2:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
County Talbot County, GA
The radar
The Atlanta radar (KFFC), 62 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1550 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
654
WWUS82 KFFC 211804
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
204 PM EDT SUN JUN 21 2015
GAZ067-078-079-211830-
HARRIS GA-TALBOT GA-MERIWETHER GA-
204 PM EDT SUN JUN 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN HARRIS...TALBOT AND MERIWETHER COUNTIES UNTIL 230 PM EDT...
AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PINE MOUNTAIN-CALLAWAY GARDENS...OR 8 MILES
NORTHEAST OF HAMILTON...MOVING SOUTHEAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT
MOVES ACROSS HARRIS...TALBOT AND MERIWETHER COUNTIES THROUGH 230 PM
EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
HAMILTON...TALBOTTON...MANCHESTER...PINE MOUNTAIN...WAVERLY HALL...
WARM SPRINGS...WOODLAND...PINE MOUNTAIN-CALLAWAY GARDENS...DURAND...
PLEASANT HILL...BAUGHVILLE...OLIVE BRANCH...PINE MOUNTAIN VALLEY...PO
BIDDY CROSSROADS...F.D. ROOSEVELT STATE PARK...BIG LAZER CREEK WMA
AND FLINT HILL.
LAT...LON 3285 8493 3287 8490 3287 8486 3290 8486
3297 8477 3278 8439 3256 8459
TIME...MOT...LOC 1804Z 307DEG 16KT 3286 8478
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 21, 1:29 PM EDT, 35 minutes earlier.
Area forecast discussion, Jun 21, 1:29 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
129 PM EDT SUN JUN 21 2015
.PREV DISCUSSION... /ISSUED 418 AM EDT SUN JUN 21 2015/
SHORT TERM /TODAY THROUGH MONDAY/...
WITH THE PASSAGE OF THE REMNANTS OF BILL OFF THE EAST COAST THIS
MORNING...THE UPPER RIDGE WILL BUILD BACK ACROSS THE AREA DURING THE
SHORT TERM. SOMEWHAT DRIER WEST TO NORTHWEST FLOW WILL PREVAIL OVER
THE AREA. SHOULD BE NO REAL FOCUS FOR STORM DEVELOPMENT EXCEPT MAYBE
WHAT IS LEFT OF THE OLD BOUNDARY NOW ACROSS CENTRAL GA...AND
POSSIBLY SOME TERRAIN EFFECTS IN THE NORTHEAST. HAVE MADE NO REAL
CHANGES TO THE POPS AND HAVE CONTINUED WITH SLIGHT CHANCE FAR NORTH
AND PORTIONS OF CENTRAL FOR THIS AFTERNOON AND EVENING AND AGAIN
MONDAY.
LOOKING FOR MAX TEMPERATURES TO CONTINUE INTO THE MID TO UPPER 90S
INTO THE FIRST OF THE WEEK. HIGHEST HEAT INDEX VALUES THIS AFTERNOON
WILL BE OVER PORTIONS OF CENTRAL GA...BUT THE VALUES REMAIN JUST
BELOW ADVISORY CRITERIA. MONDAY MAY HAVE SOME ISOLATED AREAS THAT
MEET ADVISORY CRITERIA BUT NEXT SHIFTS CAN MONITOR THIS.
41
LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
MAIN FOCUS CONTINUES TO BE THE NEXT ROUND OF OPPRESSIVE HEAT
PROGGED TO RETURN TO THE AREA WITH A BROAD UPPER RIDGE FROM THE
WEST AND INCREASING THICKNESSES THRU MIDWEEK. STAYED A BIT HIGHER
THAN THE LATEST BLEND OF GUIDANCE...WHICH WAS ODDLY COOLER THAN
PREVIOUS RUNS. TUE/WED PERIOD STILL LOOKS TO BE THE HOTTEST WITH
SOME PORTIONS OF CENTRAL GA FCST TO REACH RESULTANT HEAT INDICES
AT OR EXCEEDING ADVISORY LEVELS OF 105 DEG. ALSO KEEPING SLIGHT TO
LOW END CHANCE POPS FOR ANY DIURNALLY DRIVEN SHOWERS AND STORMS IN
THE FAR NORTHEAST AND SOUTHERN TIER ON TUESDAY...SLIGHTLY GREATER
FOR WEDNESDAY...THEN HIGHER END CHANCE POPS FOR THE REST OF THE
PERIOD AS RIDGE BEGINS TO BREAK DOWN AND INSTABILITY IS MORE
EASILY ATTAINED WITH DAYTIME HEATING. LATEST MODEL SOLUTIONS BACK
OFF ON THE UPPER TROUGH SETTING UP ACROSS THE AREA BY NEXT
WEEKEND...THOUGH HAVE NW FLOW FLIRTING WITH NORTH GA TO SOME
DEGREE BY LATE FRIDAY AND SATURDAY. ANY IMPULSES TRAVERSING THE
WAVE ENERGY MAY FOCUS GREATER CHANCES FOR STORMS BUT TRICKY TO
FCST ATTM THIS FAR OUT.
BAKER
CLIMATE...
RECORDS FOR 06-22 MONDAY
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 102 2006 63 1947 76 1981 58 1972
1925 1947
KATL 98 1964 64 1947 77 1925 56 1947
KMCN 101 1925 70 1947 78 1915 58 1966
1947
KCSG 100 2006 77 1963 77 1981 60 1992
1988
RECORDS FOR 06-23 TUESDAY
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 101 1988 71 1963 77 1944 53 1947
1944
1931
KATL 99 1944 70 1963 77 1944 54 1972
1930
KMCN 101 1988 78 1947 75 1954 56 1966
1981 1936 1951
1944 1950
KCSG 100 1998 81 1983 79 2009 57 1972
1981 1963
1951
RECORDS FOR 06-24 WEDNESDAY
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 105 1930 74 1991 78 1944 53 1947
KATL 99 1988 74 1991 78 1930 54 1972
1930
KMCN 101 1988 77 1991 77 1932 53 1947
1930 1963
KCSG 100 1988 80 1963 78 2010 57 1972
1981
1951
RECORDS FOR 06-25 THURSDAY
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 105 1914 72 1979 76 1931 58 1922
KATL 100 1914 70 1991 76 2010 59 1889
1952
1914
KMCN 103 1914 74 1928 77 1930 59 1990
1914
KCSG 101 1988 76 1963 76 2010 61 1974
1996
&&
.AVIATION...
18Z UPDATE...
VFR CONDITIONS WILL CONTINUE THROUGH THE FORECAST. ISOLATED TO SCATTERED
SHRA/TSRA HAVE DEVELOPED ACROSS WEST AND CENTRAL GA. THESE WILL
CONTINUE THROUGH THE AFTERNOON WITH CSG/MCN HAVING THE BEST
CHANCES OF SEEING CONVECTION AT THE AIRPORT. CU/SHRA/TSRA WILL
DISSIPATE THIS EVENING. EXPECT ANOTHER CU FIELD TO DEVELOP MONDAY
MORNING. WINDS WILL REMAIN WEST TO NORTHWEST THROUGH THE FORECAST.
//ATL CONFIDENCE...18Z UPDATE...
HIGH ON ALL ELEMENTS.
17
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 95 73 96 74 / 20 20 10 10
ATLANTA 92 75 93 76 / 20 20 10 10
BLAIRSVILLE 88 66 89 67 / 20 20 30 30
CARTERSVILLE 92 71 93 72 / 20 20 10 10
COLUMBUS 94 75 95 75 / 30 30 10 10
GAINESVILLE 91 74 93 74 / 20 20 10 10
MACON 96 74 96 75 / 20 20 20 20
ROME 94 70 94 71 / 20 20 10 10
PEACHTREE CITY 92 72 93 72 / 20 20 10 10
VIDALIA 97 76 97 75 / 30 30 40 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...17
LONG TERM....31
AVIATION...17Hazardous weather outlook, Jun 21, 4:46 AM EDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 446 AM EDT SUN JUN 21 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-220900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 446 AM EDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE FAR NORTH AND SOUTH CENTRAL PORTIONS OF THE AREA WITH DAYTIME HEATING AND A LINGERING BOUNDARY. WEATHER HAZARDS... OCCASIONAL LIGHTNING. GUSTY WINDS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ABOVE NORMAL TEMPERATURES WILL CONTINUE INTO THE WORK WEEK WITH THE WARMEST PERIOD BEING MONDAY THROUGH THURSDAY AS ANOTHER UPPER RIDGE BUILDS INTO THE REGION. RESULTANT HEAT INDICES IN THIS PERIOD MAY REACH OR EXCEED 105 ONCE AGAIN IN PORTIONS OF CENTRAL GEORGIA. DAILY ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THE FIRST HALF OF THE WORK WEEK MAINLY IN THE FAR NORTH AND SOUTH CENTRAL PORTIONS OF THE AREA...WITH SLIGHTLY GREATER COVERAGE FOR WEDNESDAY. CHANCES INCREASE FURTHER FOR THURSDAY THROUGH SATURDAY AS THE UPPER RIDGE BEGINS TO BREAK DOWN AND ALLOWS FOR OTHER DISTURBANCES TO APPROACH THE AREA BY THE END OF THE WEEK. GUSTY WINDS...HEAVY RAIN...AND FREQUENT LIGHTNING WILL BE THE MAIN THREATS WITH ANY DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 21, 2:00 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
200 PM EDT SUN JUN 21 2015
GAZ103-104-211830-
WEBSTER GA-SUMTER GA-
200 PM EDT SUN JUN 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WEBSTER AND SUMTER COUNTIES UNTIL 230 PM EDT...
AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PRESTON...MOVING SOUTHEAST AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS WEBSTER AND SUMTER COUNTIES THROUGH 230 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
AMERICUS...PRESTON...PLAINS...SUMTER...LAMAR...FRIENDSHIP...CROXTON
CROSSROADS...MADDOX...HUNTINGTON...CENTERPOINT...LEVERETTS...DUMAS
AND CHAMBLISS.
LAT...LON 3197 8444 3193 8444 3192 8446 3192 8457
3204 8463 3213 8446 3213 8443 3215 8442
3217 8439 3201 8406 3192 8418 3192 8434
3187 8434
TIME...MOT...LOC 1759Z 307DEG 17KT 3207 8450Special weather statement, Jun 21, 2:04 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
204 PM EDT SUN JUN 21 2015
GAZ067-078-079-211830-
HARRIS GA-TALBOT GA-MERIWETHER GA-
204 PM EDT SUN JUN 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN HARRIS...TALBOT AND MERIWETHER COUNTIES UNTIL 230 PM EDT...
AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PINE MOUNTAIN-CALLAWAY GARDENS...OR 8 MILES
NORTHEAST OF HAMILTON...MOVING SOUTHEAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT
MOVES ACROSS HARRIS...TALBOT AND MERIWETHER COUNTIES THROUGH 230 PM
EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
HAMILTON...TALBOTTON...MANCHESTER...PINE MOUNTAIN...WAVERLY HALL...
WARM SPRINGS...WOODLAND...PINE MOUNTAIN-CALLAWAY GARDENS...DURAND...
PLEASANT HILL...BAUGHVILLE...OLIVE BRANCH...PINE MOUNTAIN VALLEY...PO
BIDDY CROSSROADS...F.D. ROOSEVELT STATE PARK...BIG LAZER CREEK WMA
AND FLINT HILL.
LAT...LON 3285 8493 3287 8490 3287 8486 3290 8486
3297 8477 3278 8439 3256 8459
TIME...MOT...LOC 1804Z 307DEG 16KT 3286 8478The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:54 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Macon | 36 min |
| Jun 21, 2:00 PM EDT | Special Weather Statement | FFC | Sumter, Webster | 30 min |
| Jun 21, 2:16 PM EDT | Special Weather Statement | FFC | Jones | 29 min |
| Jun 21, 2:18 PM EDT | Special Weather Statement | FFC | Meriwether, Pike | 27 min |
| Jun 21, 2:22 PM EDT | Special Weather Statement | FFC | Pulaski | 38 min |
| Jun 21, 2:24 PM EDT | Special Weather Statement | FFC | Stewart | 36 min |
| Jun 21, 2:28 PM EDT | Severe Thunderstorm Warning | FFC | Dooly | 9 min |
| Jun 21, 2:29 PM EDT | Special Weather Statement | FFC | Troup | 31 min |
| Jun 21, 2:31 PM EDT | Special Weather Statement | FFC | Macon, Schley | 29 min |
| Jun 21, 2:48 PM EDT | Special Weather Statement | FFC | Muscogee, Pike, Talbot | 27 min |
| Jun 21, 2:49 PM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Crawford, Crisp, Dodge and 25 more | 29 hr |
| Jun 21, 3:00 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 45 min |
| Jun 21, 3:05 PM EDT | Special Weather Statement | FFC | Dodge | 25 min |
| Jun 21, 3:15 PM EDT | Special Weather Statement | FFC | Schley | 30 min |
| Jun 21, 3:16 PM EDT | Special Weather Statement | FFC | Crawford, Taylor, Upson | 29 min |
| Jun 21, 3:27 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Upson | 48 min |
| Jun 21, 3:34 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Talbot | 26 min |
| Jun 21, 3:46 PM EDT | Severe Thunderstorm Warning | FFC | Taylor | 44 min |
| Jun 21, 3:55 PM EDT | Special Weather Statement | FFC | Johnson | 35 min |
| Jun 21, 4:04 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 26 min |
| Jun 21, 4:14 PM EDT | Special Weather Statement | FFC | Heard | 31 min |
| Jun 21, 4:29 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Macon, Peach, Taylor | 20 min |
| Jun 21, 4:31 PM EDT | Special Weather Statement | FFC | Johnson | 29 min |
| Jun 21, 4:44 PM EDT | Special Weather Statement | FFC | Wilkinson | 31 min |
| Jun 21, 4:58 PM EDT | Special Weather Statement | FFC | Coweta | 32 min |
| Jun 21, 5:32 PM EDT | Special Weather Statement | FFC | Troup | 28 min |
| Jun 21, 6:03 PM EDT | Special Weather Statement | FFC | Gilmer | 27 min |
| Jun 21, 6:22 PM EDT | Special Weather Statement | FFC | Cherokee | 23 min |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.